Heart Disease Community
cardiomyopathy after chemotherapy
About This Community:

A community of people with Heart Disease to guide and support your heart-health journey. Ask a question, join a conversation, share experiences: symptoms, nutrition, and management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

cardiomyopathy after chemotherapy

I have just learned that I have cardiomyopathy from chemotherapy for breast cancer.  My EF is 41.  This is a 30% decrease in LV function since a previous echo in the last 5 months.My oncologist is recommending that I take medication for this but I asked to be referred  to a cardiologist who I haven't seen yet.  What are my chances of a full recovery without medication?  Will taking medication increase my likelihood of recovery?  What are my risks if I do not take medication?  I am 51 years old and had been active prior to treatment. I am working to get back in shape again. I was in a study using bevacizumab.  In addition, I had the standard treatment Doxorubicin plus Cycloshosphamide (AC) and Paclitaxel.
Related Discussions
2 Comments Post a Comment
Blank
212161_tn?1418434895
i would also ask this on the cancer site some maybe going throught what you are going through.
Blank
Avatar_f_tn
You absolutely must see a cardiologist. I am not familiar with the treatment you are getting Probably this is why you were not so far seeing one cardiogolist, because you were under that treatment. But I would not even think about how to get a recovery without a medication. 41 % EF isn  bad, but far from normal also, and that number could change to better or worst too, Most of us diagnosed with cardiomyopathy whatever the reason we have it: we started on coreg.. Coreg will make you feel worse before you feel better if you don’t have high B.P….. This is why very important having a good cardiologist who will get you to the target amount you need, or put you on whatever other additional medication. Trust in a cardiogolist. Hope one day cancer will have much more safe treatments than chemo therapy, it is a very sad thing that could happen to women in our time..
Good luck to you!
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417_tn?1423126466
Blank
Ger57
Netherlands
Avatar_m_tn
Blank
Occupant
IL
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Avatar_f_tn
Blank
njm465 commented on Abdominal Aortic Aneu...
15 hrs ago
1236893_tn?1408490528
Blank
Omega 6 - Omega 3
17 hrs ago by gymdandee
Avatar_m_tn
Blank
Captain1998 joined this community
Welcome them!
20 hrs ago
Heart Disease Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417_tn?1423126466
Blank
Ger57
Netherlands
Avatar_m_tn
Blank
Occupant
IL